8 Months Later
Nov 15, 2008
Eight months ago I was diagnosed as HIV+ and my world came crashing down. I was worried about my girlfriend, my son, and past partners that I may have infected. My initial test results were not very encouraging, my initial tests showed my CD4 count had plummeted to a mere 13 and my viral load had grown well over 300,000. My girlfriends love and support, this website, your empathy and compassion helped me keep a hold of my sanity. Now after eight months of taking Atripla every night before bed, I have attained an undetectable viral load, a CD4 count of 140, and Im not suffering from any adverse side effects to speak of. In the grand scheme of things Im a relative newbie when it comes to the AIDS epidemic, but I wanted you to know that your insight and willingness to be on call to anyone with a question or concern has been a true blessing. Congratulations on your marriage to Dr. Steve, and I wish you both many years of marital bliss. I do have one question for you. My doctor mentioned in passing that my cholesterol was a little high but didnt give me a specific number. Im 6 tall, 160 lbs, and 26 years old. Is this a side effect of the Atripla or should I just try harder to watch what I eat and exercise more?
Thanks and congratulations once again, Glenn
Response from Dr. Frascino
Thanks for your kind comments and wedding congratulations. I'm delighted you are responding well to your current regimen and tolerating it well. Regarding your cholesterol level, Atripla is generally considered to be "lipid-friendly." It may have mild effects on LDL. I would suggest you focus on diet and exercise for now.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sinus Infection After Swallowing Cum Worried I Have HIV
- Swollen Lymph Glands After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Vomiting After Getting A Tattoo Worried I Have HIV
- Can Bacterial Vaginosis Cause Vaginal Bleeding?
- Can You Get Genital Warts From Chlamydia?
- Can You Get Genital Warts From Warts On Your Hands?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.